Alert archive / Mississippi / Wind Advisories in 2009
Wind Advisory 15, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 10, 2009, 1:13 PM CDT for 4 states. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2009, 1:13 PM CDT (18:13 UTC)
- Expired
- Apr 10, 2009, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 101813 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 113 PM CDT FRI APR 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-110000- /O.NEW.KMEG.WI.Y.0015.090410T1813Z-090411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 113 PM CDT FRI APR 10 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDY CONDITIONS CONTINUE ACROSS THE MIDSOUTH AS A STRONG LOW PRESSURE SYSTEM EXITS THE REGION. SUSTAINED WINDS BETWEEN 15 TO 25 MPH WITH WIND GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE THROUGH 7 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KNS
1 follow-up statement
000 WWUS74 KMEG 110004 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT FRI APR 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-110115- /O.EXP.KMEG.WI.Y.0015.000000T0000Z-090411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 704 PM CDT FRI APR 10 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 10, 11:29 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 10, 11:29 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1129 AM CDT FRI APR 10 2009 .UPDATE... WILL EXPAND CURRENT TORNADO WATCH FURTHER SOUTH TO INCLUDE ALL OF NORTHEAST MISSISSIPPI AND CANCEL COUNTIES ACROSS WEST TENNESSEE. ALSO...ADJUSTED POPS BASED ON CURRENT RADAR TRENDS. && .DISCUSSION... SEVERE WEATHER CONTINUES ACROSS AREAS EAST OF THE MISSISSIPPI RIVER THIS MORNING AS A COLD FRONT MOVES THROUGH THE REGION. THREAT FOR SEVERE WEATHER HAS ALL BUT DIMINISHED WITH EXCEPTION OF NORTH MISSISSIPPI AND A FEW COUNTIES IN WEST TENNESSEE. ONCE THIS LINE OF STORMS MOVES OUT OF THE AREA...MUCH DRIER AND COOLER AIR WILL FILTER INTO THE AREA. UPDATED POPS AND TEMPS BASED ON CURRENT CONDITIONS WITH HOURLY TEMPERATURES AND DEWPOINTS FALLING BEHIND THE FRONT. UPDATE WILL BE OUT SHORTLY. KNS && .PREV DISCUSSION... /ISSUED 906 AM CDT FRI APR 10 2009/ DISCUSSION... SEVERE WEATHER EVENT UNDERWAY ACROSS THE MID SOUTH AS COLD FRONT AND UPPER LOW MOVE THROUGH THE AREA. THUNDERSTORMS HAVE ALREADY FORMED ALONG THE FRONT NEAR THE MISSISSIPPI RIVER AND WILL CONTINUE TO RACE EAST AND POTENTIALLY BECOME SEVERE. ADDITIONAL THUNDERSTORMS SHOULD BACKBUILD INTO NORTH MISSISSIPPI OVER THE NEXT COUPLE OF HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORM. TORNADO WATCH NOW OUT THROUGH 4PM CDT FOR WEST TENNESSEE WITH ADDITIONAL WATCHES LIKELY INTO NORTH MISSISSIPPI LATER THIS MORNING. UPDATES ALREADY SENT. JLH DISCUSSION.../ISSUED 252 AM CDT FRI APR 10 2009/ BROKEN LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED EASTERN SECTIONS OF THE CWA WILL CONTINUE TO PUSH EAST THIS MORNING. THE LINE IS ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT IS MOVING THROUGH THE REGION. EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO CONTINUE TO GRADUALLY WEAKEN AS THE MORNING PROGRESSES AS IT PUSHES FURTHER EAST. HOWEVER BY AFTERNOON...THERE COULD BE SOME REDEVELOPMENT ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS COULD BECOME SEVERE. SYSTEM CLEARS OUT BY TONIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD INTO THE MIDSOUTH. EXPECT CLEARING SKIES AND COOLER TEMPERATURES. LOWS WILL BE IN THE MID TO UPPER 40S. UPPER RIDGE WILL BEGIN MOVING OVER THE MIDSOUTH BY LATE SATURDAY INTO SATURDAY NIGHT AS THE SFC HIGH PUSHES EAST INTO THE OHIO VALLEY. EXPECT TEMPERATURES TO GRADUALLY WARM DURING THIS TIME PERIOD AS SFC WINDS EVENTUALLY TURN AROUND TO THE SOUTH. HIGHS ON SATURDAY WILL BE IN THE MID 60S BUT BY SUNDAY HIGHS WILL JUMP UP INTO THE UPPER 60S INTO THE LOWER 70S. SUNDAY NIGHT INTO MONDAY NIGHT...GFS IS FASTER WITH THE DEVELOPMENT AND MOVEMENT OF A LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. THE LOW IS FORECAST TO TRACK NORTHEAST INTO ARKANSAS AND EVENTUALLY INTO MISSOURI. THIS COULD PROVIDE THE POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT INTO MONDAY FOR THE MIDSOUTH. THE SYSTEM SHOULD PUSH EAST BY MONDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TUESDAY THROUGH WEDNESDAY. EXPECT NEAR NORMAL TEMPERATURES WITH MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS. ANOTHER COLD FRONT WILL SWING THROUGH THE MIDSOUTH WEDNESDAY NIGHT INTO THURSDAY AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA. KRM && .AVIATION... 18Z TAFS STORMS NOW LEAVING MIDSOUTH WITH TRWS NOW GOING INTO ITAWAMBA COUNTY FROM THE WEST. VIS SAT SHOWING SCT/BKN SLOT MEM/MKL...OVC JBR. EXPECT OVC CLDS AND LOWER CEILINGS TO ROTATE OVER THE REST OF THE AREA THIS AFTN. CEILING LOWER THROUGH THE NIGHT WITH TUP/MKL GETTING BELOW 1000FT. WINDS TO VEER TO NW TO N DURING PERIOD. LKS LIKE VSBYS TO REMAIN ABOVE 7 MI. CONDITIONS TO GET BETTER SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 47 64 47 / 10 10 0 10 MKL 68 44 62 41 / 30 10 0 10 JBR 63 44 62 45 / 10 10 0 10 TUP 73 48 64 43 / 80 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 9:03 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 903 AM CDT FRI APR 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 903 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TODAY. THERE WILL BE THE THREAT FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THIS THREAT WILL REMAIN EAST OF THE MISSISSIPPI RIVER AND EFFECT AREAS OF FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 8 AM AND 12 PM CDT AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI BETWEEN 10 AM AND 2 PM CDT. PLEASE REPORT ALL OCCURRENCES OF SEVERE WEATHER INCLUDING WIND DAMAGE...HAIL LARGER THAN PENNIES...AND TORNADOES TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH SUNDAY NIGHT INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ASSOCIATION WITH THE SYSTEM. SOME STORMS THAT DEVELOP COULD BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOW REQUESTED FOR AREAS EAST OF THE MISSISSIPPI RIVER INCLUDING WEST TENNESSEE AND NORTH MISSISSIPPI. JLH
In the hours before
Local storm report, Apr 10, 12:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1235 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1055 AM HAIL 5 SSE HORNSBY 35.16N 88.80W
04/10/2009 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
1207 PM HAIL 5 N PONTOTOC 34.32N 89.01W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
1210 PM HAIL PONTOTOC 34.25N 89.01W
04/10/2009 E1.75 INCH PONTOTOC MS BROADCAST MEDIA
1210 PM HAIL 2 N IUKA 34.84N 88.20W
04/10/2009 E0.75 INCH TISHOMINGO MS EMERGENCY MNGR
1211 PM HAIL WHEELER 34.58N 88.60W
04/10/2009 E1.75 INCH PRENTISS MS EMERGENCY MNGR
HAIL RANGED FROM PEA TO GOLFBALL SIZE
1212 PM HAIL 4 S SHERMAN 34.30N 88.84W
04/10/2009 E1.00 INCH PONTOTOC MS TRAINED SPOTTER
1213 PM HAIL N IUKA 34.81N 88.20W
04/10/2009 E0.88 INCH TISHOMINGO MS TRAINED SPOTTER
1213 PM HAIL SHERMAN 34.36N 88.84W
04/10/2009 M0.88 INCH PONTOTOC MS NWS EMPLOYEE
1215 PM HAIL WALNUT GROVE 35.05N 88.05W
04/10/2009 E1.75 INCH HARDIN TN EMERGENCY MNGR
1225 PM HAIL SALTILLO 34.38N 88.69W
04/10/2009 E0.75 INCH LEE MS PUBLIC
1226 PM TORNADO 7 ESE BOONEVILLE 34.62N 88.45W
04/10/2009 PRENTISS MS LAW ENFORCEMENT
TORNADO SPOTTED ON HWY 30. ALONG WITH GOLFBALL SIZE HAIL
&&
JABLocal storm report, Apr 10, 12:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1055 AM HAIL 5 SSE HORNSBY 35.16N 88.80W
04/10/2009 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
1207 PM HAIL 5 N PONTOTOC 34.32N 89.01W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
1210 PM HAIL 2 N IUKA 34.84N 88.20W
04/10/2009 E0.75 INCH TISHOMINGO MS EMERGENCY MNGR
1210 PM HAIL PONTOTOC 34.25N 89.01W
04/10/2009 E1.75 INCH PONTOTOC MS BROADCAST MEDIA
1211 PM HAIL WHEELER 34.58N 88.60W
04/10/2009 E1.75 INCH PRENTISS MS EMERGENCY MNGR
HAIL RANGED FROM PEA TO GOLFBALL SIZE
1212 PM HAIL 4 S SHERMAN 34.30N 88.84W
04/10/2009 E1.00 INCH PONTOTOC MS TRAINED SPOTTER
1213 PM HAIL SHERMAN 34.36N 88.84W
04/10/2009 M0.88 INCH PONTOTOC MS NWS EMPLOYEE
1213 PM HAIL N IUKA 34.81N 88.20W
04/10/2009 E0.88 INCH TISHOMINGO MS TRAINED SPOTTER
1215 PM HAIL WALNUT GROVE 35.05N 88.05W
04/10/2009 E1.75 INCH HARDIN TN EMERGENCY MNGR
1215 PM TSTM WND DMG WALNUT GROVE 35.05N 88.05W
04/10/2009 HARDIN TN EMERGENCY MNGR
TREES SNAPPED OFF AT 20FT ABOVE GROUND LEVEL
1225 PM HAIL SALTILLO 34.38N 88.69W
04/10/2009 E0.75 INCH LEE MS PUBLIC
1226 PM TORNADO 7 ESE BOONEVILLE 34.62N 88.45W
04/10/2009 PRENTISS MS LAW ENFORCEMENT
TORNADO SPOTTED ON HWY 30. ALONG WITH GOLFBALL SIZE HAIL
&&
JABSpecial weather statement, Apr 10, 12:41 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1241 PM CDT FRI APR 10 2009 MSZ015-016-023-101830- LEE MS-PONTOTOC MS-CHICKASAW MS- 1241 PM CDT FRI APR 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... LEE COUNTY IN NORTHEAST MISSISSIPPI... EASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF TROY AT 1241 PM CDT... MOVING EAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHICKASAW...LEE AND PONTOTOC COUNTIES...INCLUDING LOCATIONS NEAR PONTOTOC...TOMBIGBEE STATE PARK...TRACE STATE PARK...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 130 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Apr 10, 12:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1055 AM HAIL 5 SSE HORNSBY 35.16N 88.80W
04/10/2009 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
1207 PM HAIL 5 N PONTOTOC 34.32N 89.01W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
1210 PM HAIL PONTOTOC 34.25N 89.01W
04/10/2009 E1.75 INCH PONTOTOC MS BROADCAST MEDIA
1210 PM HAIL 2 N IUKA 34.84N 88.20W
04/10/2009 E0.75 INCH TISHOMINGO MS EMERGENCY MNGR
1211 PM HAIL WHEELER 34.58N 88.60W
04/10/2009 E1.75 INCH PRENTISS MS EMERGENCY MNGR
HAIL RANGED FROM PEA TO GOLFBALL SIZE
1212 PM HAIL 4 S SHERMAN 34.30N 88.84W
04/10/2009 E1.00 INCH PONTOTOC MS TRAINED SPOTTER
1213 PM HAIL N IUKA 34.81N 88.20W
04/10/2009 E0.88 INCH TISHOMINGO MS TRAINED SPOTTER
1213 PM HAIL SHERMAN 34.36N 88.84W
04/10/2009 M0.88 INCH PONTOTOC MS NWS EMPLOYEE
1215 PM HAIL WALNUT GROVE 35.05N 88.05W
04/10/2009 E1.75 INCH HARDIN TN EMERGENCY MNGR
1215 PM TSTM WND DMG WALNUT GROVE 35.05N 88.05W
04/10/2009 HARDIN TN EMERGENCY MNGR
TREES SNAPPED OFF AT 20FT ABOVE GROUND LEVEL
1225 PM HAIL SALTILLO 34.38N 88.69W
04/10/2009 E0.75 INCH LEE MS PUBLIC
1226 PM TORNADO 7 ESE BOONEVILLE 34.62N 88.45W
04/10/2009 PRENTISS MS LAW ENFORCEMENT
TORNADO SPOTTED ON HWY 30. ALONG WITH GOLFBALL SIZE HAIL
1245 PM HAIL 5 E PONTOTOC 34.25N 88.92W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
&&
JABLocal storm report, Apr 10, 12:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL 5 SSE HORNSBY 35.16N 88.80W
04/10/2009 M0.88 INCH HARDEMAN TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
1154 AM HAIL NEW ALBANY 34.49N 89.02W
04/10/2009 E0.75 INCH UNION MS PUBLIC
1207 PM HAIL 5 N PONTOTOC 34.32N 89.01W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
1210 PM HAIL PONTOTOC 34.25N 89.01W
04/10/2009 E1.75 INCH PONTOTOC MS BROADCAST MEDIA
1210 PM HAIL 2 N IUKA 34.84N 88.20W
04/10/2009 E0.75 INCH TISHOMINGO MS EMERGENCY MNGR
1211 PM HAIL WHEELER 34.58N 88.60W
04/10/2009 E1.75 INCH PRENTISS MS EMERGENCY MNGR
HAIL RANGED FROM PEA TO GOLFBALL SIZE
1212 PM HAIL 4 S SHERMAN 34.30N 88.84W
04/10/2009 E1.00 INCH PONTOTOC MS TRAINED SPOTTER
1213 PM HAIL N IUKA 34.81N 88.20W
04/10/2009 E0.88 INCH TISHOMINGO MS TRAINED SPOTTER
1213 PM HAIL SHERMAN 34.36N 88.84W
04/10/2009 M0.88 INCH PONTOTOC MS NWS EMPLOYEE
1215 PM TSTM WND DMG WALNUT GROVE 35.05N 88.05W
04/10/2009 HARDIN TN EMERGENCY MNGR
TREES SNAPPED OFF AT 20FT ABOVE GROUND LEVEL
1215 PM HAIL WALNUT GROVE 35.05N 88.05W
04/10/2009 E1.75 INCH HARDIN TN EMERGENCY MNGR
1225 PM HAIL SALTILLO 34.38N 88.69W
04/10/2009 E0.75 INCH LEE MS PUBLIC
1226 PM TORNADO 7 ESE BOONEVILLE 34.62N 88.45W
04/10/2009 PRENTISS MS LAW ENFORCEMENT
TORNADO SPOTTED ON HWY 30. ALONG WITH GOLFBALL SIZE HAIL
1245 PM HAIL 5 E PONTOTOC 34.25N 88.92W
04/10/2009 E1.00 INCH PONTOTOC MS EMERGENCY MNGR
1248 PM HAIL 7 W TUPELO 34.26N 88.85W
04/10/2009 E1.75 INCH PONTOTOC MS LAW ENFORCEMENT
POWER LINES AND TREES DOWN ALONG HIGHWAY 6
1249 PM HAIL TUPELO 34.26N 88.73W
04/10/2009 E1.00 INCH LEE MS TRAINED SPOTTER
NONROTATING WALL CLOUD SPOTTED NORTH OF TOWN.
&&
JABLocal storm report, Apr 10, 1:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 47 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 41 min |
| Apr 10, 12:43 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 49 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 37 min |
| Apr 10, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Weakley | 28 min |
| Apr 10, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 54 min |
| Apr 10, 9:38 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 52 min |
| Apr 10, 9:47 AM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 28 min |
| Apr 10, 9:49 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 41 min |
| Apr 10, 9:51 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 39 min |
| Apr 10, 9:56 AM CDT | Tornado Warning | MEG | Carroll, Henry | 49 min |
| Apr 10, 10:02 AM CDT | Tornado Warning | MEG | Obion | 13 min |
| Apr 10, 10:22 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Madison | 38 min |
| Apr 10, 10:27 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| Apr 10, 10:34 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 13 min |
| Apr 10, 10:36 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 54 min |
| Apr 10, 10:40 AM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Apr 10, 11:01 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 29 min |
| Apr 10, 11:07 AM CDT | Tornado Warning | MEG | McNairy | 53 min |
| Apr 10, 11:12 AM CDT | Tornado Warning | MEG | Decatur, Hardin | 33 min |
| Apr 10, 11:19 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 41 min |
| Apr 10, 11:40 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 50 min |
| Apr 10, 11:47 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 43 min |
| Apr 10, 1:02 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 58 min |
| Apr 10, 1:42 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 63 min |
| Apr 10, 2:33 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 57 min |
| Apr 10, 3:25 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
| Apr 10, 11:16 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 44 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 60 min |
| Apr 10, 11:46 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 44 min |
| Apr 10, 12:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 66 min |
| Apr 10, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 28 min |
| Apr 10, 12:28 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 35 min |
| Apr 10, 12:28 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 24 min |
| Apr 10, 1:07 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Apr 9, 10:58 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 47 min |
| Apr 9, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 48 min |
| Apr 9, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 34 min |
| Apr 9, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 48 min |
| Apr 10, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 32 min |
| Apr 10, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 32 min |
Nearby
Wind Advisories in Mississippi, 2009Wind Advisories in Tennessee, 2009Wind Advisories in Arkansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.